Hail, Mora
- When
- July 7, 3:49 PM MST
- Where
- Mora County, Gascon
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.880, -105.450
A thunderstorm briefly intensified over the Sangre De Cristos and produced a quick burst of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A thunderstorm briefly intensified over the Sangre De Cristos and produced a quick burst of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 7, 2:00 PM MST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUL 7 2007 .DISCUSSION...POSITION OF THE UPPER RIDGE APPEARS TO BE TRANSITIONING PER THE MODELS FORECAST. SURFACE LEE TROUGH NOTED ACROSS NORTHEAST NEW MEXICO...WHICH HAS BEEN ABSENT FOR A FEW DAYS. CONVECTION FIRED EARLIER...BEFORE 11 AM...WHICH HAS NOT BEEN THE CASE LAST COUPLE OF DAYS. DON/T SEE MUCH IN THE WAY OF SURPRISES IN THE 12Z MODELS. THE UPPER RIDGE WILL CONTINUE TO DOMINATE MUCH OF THE WESTERN U.S. WITH THE HIGH CENTER MEANDERING AROUND ARIZONA AND WESTERN NEW MEXICO. A SURFACE FRONT REMAINS FORECASTED TO DROP INTO THE NORTHEAST PORTION OF THE STATE LATE SUNDAY...POSSIBLY AGAIN LATE MONDAY AND TUESDAY AND YET AGAIN WEDNESDAY...SHIFTING FOCUS FOR SHOWERS AND STORMS TO THE CENTRAL AND EASTERN SECTIONS OF THE STATE. EXPECT THE FOUR CORNERS REGION AND WEST CENTRAL NEW MEXICO TO DRY OUT AND WARM A FEW DEGREES EARLY IN THE COMING WEEK. AN INCREASE IN MOISTURE IS FORECAST FOR THOSE AREAS...BUT NOT TIL THE END OF NEXT WEEK. OTHERWISE...THERE MAY BE AN OCCASIONAL PUSH OF LOW LEVEL MOISTURE TO NEAR THE CONTDVD AS WE HAVE RECENTLY SEEN...BUT DON/T EXPECT IT TO REALLY MOISTEN UP MUCH FARTHER WEST ONCE ANTICIPATED DRYING TAKES HOLD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 100 60 100 / 10 10 10 5 GALLUP.......................... 53 93 51 94 / 10 10 10 5 GRANTS.......................... 51 92 52 93 / 20 5 10 5 GLENWOOD........................ 56 98 58 99 / 20 10 10 10 CHAMA........................... 44 86 46 85 / 20 20 20 20 LOS ALAMOS...................... 58 88 58 89 / 20 20 20 20 RED RIVER....................... 41 76 44 77 / 30 30 30 30 TAOS............................ 51 88 52 89 / 30 20 20 20 SANTA FE........................ 57 90 58 91 / 20 10 20 20 SANTA FE AIRPORT................ 59 93 60 93 / 20 10 20 20 ESPANOLA........................ 61 95 63 95 / 20 10 20 20 ALBUQUERQUE HEIGHTS............. 67 96 69 96 / 20 10 20 10 ALBUQUERQUE VALLEY.............. 63 97 65 97 / 20 10 20 10 ALBUQUERQUE FOOTHILLS........... 64 94 66 95 / 20 10 20 10 ALBUQUERQUE WEST MESA........... 62 97 65 99 / 20 10 20 10 SOCORRO......................... 62 97 65 98 / 10 10 10 10 SANDIA PARK/CEDAR CREST......... 56 87 59 88 / 20 10 20 10 MORIARTY/ESTANCIA............... 56 91 59 92 / 20 10 20 10 CARRIZOZO....................... 60 91 62 96 / 10 10 10 10 RUIDOSO......................... 54 85 55 86 / 20 10 10 10 RATON........................... 54 89 54 86 / 20 10 30 30 LAS VEGAS....................... 54 88 53 85 / 20 10 20 30 ROY............................. 58 88 58 87 / 10 5 30 20 CLAYTON......................... 62 93 64 90 / 10 5 30 20 SANTA ROSA...................... 61 92 63 91 / 10 5 20 20 TUCUMCARI....................... 66 98 66 92 / 5 5 20 20 FORT SUMNER..................... 63 96 65 91 / 5 5 20 10 CLOVIS.......................... 63 96 66 93 / 5 5 10 10 PORTALES........................ 62 95 65 94 / 5 5 10 10 ROSWELL......................... 67 99 70 97 / 10 5 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT SAT JUL 7 2007 NMZ001>021-026-081200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 554 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS MAY PRODUCE GUSTY MICROBURST WINDS NEAR THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 436 PM MDT SAT JUL 7 2007 NMZ004-011-072300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS- 436 PM MDT SAT JUL 7 2007 ...STRONG THUNDERSTORM MOVING OVER WESTERN MORA COUNTY INTO SANTA FE COUNTY... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TIERRA MONTE. THE STRONG THUNDERSTORM WAS MOVING SLOWLY TO THE SOUTH AT LESS THAN 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANON...EL PORVENIR... GALLINAS...GASCON...LEDOUX AND MONTE APLANADO.
The Albuquerque radar (KABX), 149 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31941.